MAUDE Adverse Event Report: RICHARD WOLF GMBH PIRANHA; CONNECTION CABLE

RICHARD WOLF GMBH PIRANHA; CONNECTION CABLE
Model Number 2208121
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of richard wolf (b)(4).Richard wolf medical instruments corporation is the importer of this device.Rwmic considers this mdr/complaint open.The user facility and manufacturer will be contacted for additional information.Upon receipt of new information, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2020, the clinical specialist reported the following to richard wolf medical instruments corporation (rwmic): i wanted to give you some information regarding the piranha power control unit.The loaner #1 unit that vanderbilt is sending back had issues with the control unit freezing up.When i would unplug the communication cable to adjust the blade, the tool would appear but not the double arrow button.I had to turn the unit off and back on to get the arrow button to pop back up.The unit i have here at the house did the same thing the other day.So i was taking a video of this to show you guys what it was doing.I will send you the video.On the video you will notice a brown speck above the footswitch symbol.That speck was inside the unit heating up but i did not even notice the spot until after my hand touched it and it was real hot.It then lit up and almost caught on fire.Will the device be returned? yes.Was the device being used during a procedure when the issue occurred? no.Was there any injury or illness to the patient due to the reported issue? no.Was there any injury or illness to any other personnel due to the reported issue? no.Did the issue cause a delay in the procedure being performed? n/a.Did the delay put the patient at risk? (only applicable if there was a report of delay) n/a.Was there a similar back-up device available for use? n/a.Was the scheduled procedure completed? n/a.The initial report for the power controller (2303011) was reported under mdr# 1418479-2020-00025 on 09/15/2020.However, this report is for the additional product (cable) which was used with the reported power controller.
 
Event or Problem Description
The purpose of this submission is to report the results of the device evaluation/investigation.The device was received and visually, functionally and electrically evaluated.The reported condition was not confirmed.The device was checked, no errors were found.
 
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of richard wolf gmbh.Richard wolf medical instruments corporation is the importer of this device.Follow-up report #1 is to provide fda with missing information, new information, and changed information.Missing information: there are no patient details, the device was not being used on a patient at the time.Rwmic considers this mdr closed.Should rw receive new information, a follow-up report will be submitted.

Brand Name
PIRANHA
Common Device Name
CONNECTION CABLE
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
MDR Report Key10803242
Report Number1418479-2020-00043
Device Sequence Number1125574
Product Code JCX
UDI-Device Identifier04055207064061
UDI-Public04055207064061
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K041610
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number2208121
Device Catalogue Number2208121
Device Lot NumberWSB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2020
Initial Date Received by Manufacturer 08/31/2020
Supplement Date Received by Manufacturer10/13/2021
Initial Report FDA Received Date11/06/2020
Supplement Report FDA Received Date10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1